MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UTLMY-901J-ABRM-CUSTOM-0025
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Patient code: no code available ((b)(4)) cvc line had to be removed and a new line placed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a 9fr spectrum minocycline/rifampin impregnated triple lumen central venous catheter ( cvc) was used for a central line insertion on an unknown date.On the (b)(6) 2018 at 9 when the cap was replaced it appeared fine and at 0430 on (b)(6) 2018 it was noticed the blue lumen was leaking from the hub.There was a cracked hub noted where the line extension meets.The cvc line was removed and a new cvc line was placed.It was further stated there is "the possibility that individuals are screwing the end caps on too tight".No other patient consequences were reported.
 
Additional Manufacturer Narrative
The patient has more than one triple lumen line and a peripheral iv in which multiple things were being infused.All lumens were being used for medication delivery.The line was changed over the wire.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A representative device from another complaint was used for evaluation instead.For this device, a crack was noted in the number 2 (blue) hub.The crack was 7mm in length and was in line with the hub¿s wing.Deformation/indentations in the material near the wing area were noted as well as a dry, white substance all over the hub.Cavity number of the affected hub was 2.The gate dot was noted to be on the opposite wing of the crack.A leak test was performed and confirmed the presence of a leak in the hub.The supplier was contacted for an evaluation and determined that the lots were manufactured according to validated parameters and met all specifications prior to release to the customer.A thorough review of supplier manufacturing processes yielded no contributing factors to the reported complaint.Additionally, a document based investigation evaluation was performed.It was concluded that the device was visually inspected and had a leak test performed by quality control.No notable gaps in production and processing controls were noted.The risk specification for this product includes the hub fracture failure mode and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.A review of the device history record was completed for lot 814733 and shows no nonconforming events that could have contributed to this failure mode.A review of all potential device history records for processes that the device went through since being obtained from the supplier was also completed.One relevant nonconformance for a failed leak test was revealed in lot ic7954051, of which the device was scrapped.It should be noted that there were no other complaints associated with this lot number.Precautions stated in the instructions for use (ifu) advise the user to not re-sterilize the catheter or cut, trim or modify the catheter or components prior to placement or intraoperatively.The catheter should not be used for long term indwelling applications.Controlled clinical trials of spectrum and spectrum glide central venous catheters in pregnant women, pediatrics and neonatal populations have not been conducted, so the benefits of use should be weighed against possible risks.Patient history, size and age of the patient, access site availability, unusual anatomical variables and proposed use and duration of treatment plan should be considered when selecting the appropriate catheter and length.The user is advised to inspect the product prior to use to ensure that no damage has occurred.Based on the information provided, no returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified and we will continue to monitor for similar complaints per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [mw (b)(4).Pdf].
 
Event or Problem Description
A sus voluntary report, mw (b)(4), was received on 25oct2018 and reconciled with this case.The final report submitted on 27jun2018 remains unchanged.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7680496
Report Number1820334-2018-02095
Device Sequence Number1528246
Product Code FOZ
UDI-Device Identifier00827002237636
UDI-Public(01)00827002237636(17)200101(10)8147337
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2018
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Catalogue NumberC-UTLMY-901J-ABRM-CUSTOM-0025
Device Lot Number8147337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer08/16/2018
11/08/2018
11/08/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/06/2018
11/21/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Date Report Sent to FDA09/25/2018